Facebook Pixel
EmpowHER Guest

Bleeding after intercourse

By Anonymous April 12, 2016 - 7:14am
Rate This

I have bled a few times after intercourse whilst on the pill. It is a relatively new relationship and it had been a while since I last had intercourse. This time when we had intercourse I bled but have continued to bleed even though I am still on the pill.

Add a Comment2 Comments


Hello Anonymous,

Welcome to EmpowHER. Thank you for coming to us with your concern about bleeding after intercourse.

When did you start birth control pills? And the bleeding after intercourse started only while you have been taking the pills, correct? What is the name or brand of oral contraceptives?
Most importantly, have you spoken with your gynecologist?

Generally, bleeding after intercourse, also known as postcoital bleeding or PCB, signals potential problems with the cervix or bleeding from the lining of the uterus.

Anonymous, I am concerned that the bleeding is continuing and could be related to the birth control pills. Please contact your gynecologist's office today.

Keep us updated,

April 12, 2016 - 8:22am
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

Dear MaryAnn,
Thank you so much for replying to me. So I started the pill approximately month and half ago, so I am on my second dose. My natural menstrual cycle is very irregular with my last natural period was in January 2015. So I had to start the pill on a normal day rather than the first day of my period due to entering a new relationship. The pill I am on is Microgynon. I have previously been on this pill a few years ago to regulate my periods but had no bleed whilst on it but I was not sexually active during that time.

I am going to the walk in centre on Thursday.

Thank you again for your response.

April 12, 2016 - 2:41pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.